# SDR 97ZZZX1471

- Difficulty date: April 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N671DA
- Make and model: Diamon DA20-A1
- Aircraft serial: 10180
- Engine: Rotax ROTAX912
- System (JASC): 7314 · Engine Fuel Pump
- Part: Pump
- Part number: 996592
- Condition: Cracked
- Location: Output Tube
- Part time: 164 hours
- Stage of operation: CR
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

DURING FLIGHT, THE FUEL PUMP HOUSING CRACKED AT THE OUTPUT TUBE CAUSING THE AVAILABLE FUEL TO BE PUMPED INTO THE ENGINE COMPARTMENT.  ONE-QUARTER TO ONE-HALF OF THE FUEL TANK WAS LOST IN APPROX 15 MINUTES.  CAUSE OF THE FAILURE IS BELIEVED TO BE RELATIVE MOVEMENT OF THE RIDGED FUEL LINE OF ITS ATTACH POINT ON THE BALANCE TUBE.  THE BALANCE TUBE WAS FOUND CHAFED.  THIS IS THE SECOND OCCURRENCE OF THIS PROBLEM ON THIS AIRCRAFT.  SUBMITTER RECOMMENDS AIRCRAFT INSPECTION AND RETURN TO AN EARLIER DESIGN USING SOFT LINES.
